Here’s a new comment on Dupilumab. Patient 1: A 20ish healthy male with life-long use of steroids for eczema and with resultant RSS is admitted to the hospital for nearly 4 weeks to have various forms and strengths of steroid creams and oral medication to be applied to the whole body. Then, once he is ‘cleaned up’ he is placed on Dupilumab. Why the clean-up? I thought the drug was to be used for these types of patients? Was this to make the results look good? They will probably see flares as he enters into the 4th to 6th month.
Dupilumab: More Peculiar Happenings
Share This Story, Choose Your Platform!
About the Author: Dr Marvin Rapaport, MD
In 1978 I initiated and set up the contact and photo dermatitis clinic at UCLA. There was a need to evaluate a large group of patients who exhibited severe eczematoid rashes, especially on the face. Patients were referred from all over Southern California. All patients underwent a lengthy history and examination. Further evaluations included blood studies, allergy patch testing, special sunlight (photo) testing and skin biopsies. From the start it was apparent that most patients experienced a mild dermatitis on various parts of the body that progressively worsened. Their histories always included numerous doctor visits, multiple physicians, and therapy consisting of an increasing amount of corticosteroids. My testing failed to reveal any specific culprit chemicals, cosmetics, perfumes, workplace or recreational exposures. It became increasingly clear that the physician’s therapy, the corticosteroids, was invariably causing the problem. I wrote 7 scientific articles that were published in the most august peer-reviewed dermatologic journals and I gave many lectures at various dermatology meetings. To this day an unfortunate reluctance exists on the part of most physicians to accept this simple concept.